Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Having headache, pain in arm and feet are swollen. Underlying cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
i have had an excruciating headache today and the last few weeks then tonight i am having pain in my left arm and my feet are swollen
Posted Wed, 29 May 2013 in Headache and Migraines
Answered by Dr. Nirmala P 2 hours later
Thanks for asking in Healthcare Magic.

Although headache is commonly due to migraine and cluster head ache, both conditions are rarely associated with pedal edema (swelling of feet). Headache and pedal edema could most probably due to hypertension or increase in BP.

You should visit your treating Dr immediately to confirm the diagnosis since physical examination and measurement of BP are needed for arriving at a diagnosis. Lab tests like urine analysis, albumin/creatinine ratio, electrolytes, plasma glucose, lipid profile, TSH and ECG are all confirmatory tests done in a newly diagnosed hypertensive.

Sometimes, NSAID analgesics like Diclofenac or Aceclofenac, taken for headache can cause pedal edema in sensitive individuals. If you have not taken these drugs and still if headache and pedal edema are persisting, then it is better to visit your treating Dr as persisting severe headache needs immediate attention.

I hope this helps. Please address to me if you have any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor